Jump to content
CrazyBoards.org

Going cold turkey off Lamictal


Recommended Posts

I've decided to get off Lamictal as well. No real problems other then I hate taking meds that I jsut don't think help THAT much. Last visit the PDOC wanted to up the dosage to 300 from 200. She asked if I'd like 150x2 or 300s. I told her I wanted the 150s.

To get off it, I am doing the same thing as I did to get on it. Two/three weeks from 200 to 150.(never started the 300 dosage). Then split the lamictal into 75's. Two/three on that. Split again to 37.5 for same period. Then off all together.

Worst case is that I feel like crap and visit another PDOC. I sure don't like the one know.

So far into about week 2.5 of the 150 and all is ok.

;)

Link to comment
Share on other sites

Going off of an anti-convulsant  cold turkey is BAD BAD BAD news...you CAN go into seizures. I know this from personal experience...I tried to off my meds when I was a teen, BIG mistake...you have to go off of it slowly, under a doctors supervision...never abruptly. I ended up in the ICU, not to be all scarey...but anti convulsants have that "do not stop taking suddennly" warning for a reason, even if you arent epileptic...I know youre having a rash, which is equally...like...eeek...if I were you I would call back and at least ask if there is a danger of seizures if you stop all of a sudden and find out if there is another AC that can be prescribed while you stop taking Lamictal.

Link to comment
Share on other sites

What dose are you on?

I know it's not Lamictal but......

I went cold turkey off my Lyrica (a new AC) because I was sick of taking pills that weren't working for my migraines.

I experienced 2 days of hell.  I wanted to die.  Cold sweats, I literally took 5-6 showers in one day and sweated through all my clothes.

I went back on Lyrica and have been ok since.

Link to comment
Share on other sites

I had to cold-turkey Lamictal twice now but both times where under doctor care and supervision. It SUCKS! Both times there were also other meds I had to cold-turkey at the same time. Both times, I got very sick. I just had to cold-turkey Lamictal and Seroquel in early January and I am just know feeling better. I am back on both meds now.

I do not have epilepsy so I do not have to deal with seizures every day. You can get seizures when you cold-turkey ACs if you are not epileptic. As Lisa said, stopping ACs cold is a very, very bad idea. Stopping any med cold-turkey is a very bad idea.

Erika

Link to comment
Share on other sites

Heya solstar,

If you have *the rash,* you need to go cold-turkey.  Your doc should be clear about how likely this rash looks to turn into *the rash.*  It can still become *the rash* after you stop the Lamictal, so be vigilant, eh.

If it's *a rash,* you can safely taper down, as hawkeye is.

Going cold-turkey should ideally involve some overlap with another AC, or at least a benzo, to reduce risk of seizures as part of the discontinuation syndrome.

The risk is low anyway, for people without a hx of seizure disorder, and really kind of a theoretical risk.  More likely you'lll just feel like crap for a while.

But if it was me I would want an AC or a benzo for a week or so.

--ncc--

Link to comment
Share on other sites

solstar -

how much of a risk is involved with quitting an AC cold turkey has a lot to do with how long you've been on the med and what your dosage is. if you've been taking lamictal for more than a couple months, you don't want to quit it cold-turkey. even if it is The Rash (which isn't something i can DX - and no one can over the internet), it isn't going to suddenly kill you in your sleep or anything. could your rash relate to any changes in skin-care stuff you're using, or dietary changes or the like?

it's still not a good idea to cold-turkey an AC. if it is in fact The Rash, and not just a random rash, then yeah, you do need to stop, but it's still usually safer to taper down slowly.

hawkeye - did you mention your desire to quit lamictal to your doc? 

Link to comment
Share on other sites

  • 4 years later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...